MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548215
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Breast Mass (2439); No Code Available (3191)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: a mentor cpx 4 breast tissue expander 650cc , catalog number: 3548215, serial number: (b)(4), lot number: 6981549.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast reconstruction primary with a mentor cpx 4 breast tissue expander 650cc and experienced deflation on the left breast implant and breast lump on the left breast implant.The patient had a ct scan done by the healthcare professional that showed fluid leaking from the left tissue expander.As a result, the patient had undergone explantation on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 12/18/2018, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device contained fluid with white appearance.No foreign material was observed within the device or on the shell surface.The device appeared clean and intact upon visual examination.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, mentor product analysis lab was precluded from further evaluating the device.No anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.The complaint of deflation was not confirmed since no anomalies were found on the reported device.At this point it is not possible to determine the origin of the white material observed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.No corrective action is required since there is no evidence that the failures modes are related with manufacturing or product design.(b)(4).
 
Additional Manufacturer Narrative
On 12/5/2018, it was reported to mentor that the lump the patient felt was related to deflation and not to a breast mass.Breast mass code was removed.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8056206
Report Number1645337-2018-06745
Device Sequence Number19164278
Product Code LCJ
UDI-Device Identifier00081317006565
UDI-Public00081317006565
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2019
Device Catalogue Number3548215
Device Lot Number6981549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/12/2018
12/05/2018
12/18/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date11/12/2018
12/06/2018
12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR